Some Envelope Theorems for Integer and Discrete Choice Variables
AbstractThe envelope theorem is a genuine workhorse of economic analysis. Typically, this theorem requires that the choice variables be continuous. This paper derives envelope theorems, previously unavailable in the literature, for use with integer and discrete choice variables. The authors' results, which are intuitive, thus make it possible to use the envelope theorem in a variety of analyses in which the natural description of choice variables is not continuous. Among such choice variables are the number of projects, plants, and a couple's children, as well as binary (yes-no) choices such as labor-force participation, home ownership, and migration. Copyright 1998 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.
Volume (Year): 39 (1998)
Issue (Month): 3 (August)
Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC
Other versions of this item:
- Sah, R.K. & Zhao, J., 1990. "Some Envelope Theorems For Integer And Discrete Choice Variables," Papers 598, Yale - Economic Growth Center.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Park, Timothy A. & Florkowski, Wojciech J., 2003. "Selection of Peach Varieties and the Role of Quality Attributes," Journal of Agricultural and Resource Economics, Western Agricultural Economics Association, vol. 28(01), April.
- Guo, Christopher & Costello, Christopher, 2013. "The value of adaption: Climate change and timberland management," Journal of Environmental Economics and Management, Elsevier, vol. 65(3), pages 452-468.
- Matthew Potts & Jeffrey Vincent, 2008. "Spatial distribution of species populations, relative economic values, and the optimal size and number of reserves," Environmental & Resource Economics, European Association of Environmental and Resource Economists, vol. 39(2), pages 91-112, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.